MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, white spots appeared on the lens.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6 and h.11.The product was not returned for analysis.Only photo was returned.The reported complaint was observed on the returned photo.First provided photo shows what appears to be an implanted intraocular lens (iol).There is a light reflection and white spots over the lens.Second and third provided photos show an implanted iol.There appear to be multiple white spots over the optic.The exact location of the spots (anterior or posterior surface) cannot be confirmed from the returned photo.The photographs demonstrate the following significant findings: there are three photos of the same eye with the second photo having the best image.The photo is of an iol through a dilated pupil.There are a few white spots in the photo either on or within the iol.The spots are small and one would assume they have no impact on the patient vision.These photos appear to be glistening.Glistening appears in the first few months after iol surgery.Glistenings are microvacuoles of fluid that form within an iol when it is exposed to an aqueous environment.They range in size between 1-20 microns.In studies that evaluated glistening, the frequency of glistenings was related to time post surgery, dioptric power, postoperative inflammation, and phacotrabeculectomy.Based on our observation of the attached photo, the reported white spots appear to be glistening.Glistening appears in the first few months after iol surgery.Glistenings are microvacuoles of fluid that form within an iol when it is exposed to an aqueous environment.They range in size between 1-20 microns.In studies that evaluated glistening, the frequency of glistenings was related to time post surgery, dioptric power, postoperative inflammation, and phacotrabeculectomy.The root cause for the reported complaint could not be determined.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23767958
Report Number9612169-2025-02471
Device Sequence Number10562720
Product Code HQL
UDI-Device Identifier00380655093139
UDI-Public(01)00380655093139(17)251031(11)201113(10)21289305
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.170
Device Lot Number21289305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date03/06/2026
Date Device Manufactured11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown